Alert archive / Mississippi / Wind Advisories in 2008

Wind Advisory 26, NWS Memphis, TN

December 11, 20084 states

NWS Memphis, TN issued this wind advisory at Dec 11, 2008, 6:48 AM CST for 4 states. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2008, 6:48 AM CST (12:48 UTC)
Expired
Dec 11, 2008, 5:12 PM CST
In force
10 hr
Issued by
NWS Memphis, TN
All 48 counties

Crittenden County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, St. Francis County, AR, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 60 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-132 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 111248
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
648 AM CST THU DEC 11 2008

...STRONG AND GUSTY WINDS ARE EXPECTED ACROSS WEST TENNESSEE AND
NORTH MISSISSIPPI TODAY...

.STRENGTHENING LOW PRESSURE OVER ALABAMA THIS MORNING WILL MOVE
NORTHEAST TO NORTHERN GEORGIA BY TONIGHT. THE PRESSURE GRADIENT
BETWEEN THIS LOW PRESSURE SYSTEM AND HIGH PRESSURE OVER MISSOURI
WILL ALLOW WINDS TO REMAIN STRONG AND GUSTY THROUGH THE DAY.

MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112100-
/O.NEW.KMEG.WI.Y.0026.081211T1248Z-081212T0000Z/
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...CORINTH...
IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR...
SAVANNAH
648 AM CST THU DEC 11 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SUSTAINED WINDS BETWEEN 20 AND 25 MPH WITH GUSTS UP TO 40 MPH WILL
BE LIKELY OVER THE ADVISORY AREA TODAY. THESE WINDS MAY BLOW
AROUND UNSECURED ITEMS SUCH AS TRASH CANS AND OUTDOOR LAWN
FURNITURE. A FEW TREE LIMBS MAY ALSO BE BLOWN DOWN. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JLH
3 follow-up statements
000 
WWUS74 KMEG 111452
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
852 AM CST THU DEC 11 2008

...STRONG AND GUSTY WINDS ARE EXPECTED ACROSS WEST TENNESSEE AND
NORTH MISSISSIPPI TODAY...

.STRENGTHENING LOW PRESSURE OVER ALABAMA THIS MORNING WILL MOVE
NORTHEAST TO NORTHERN GEORGIA BY TONIGHT. THE PRESSURE GRADIENT
BETWEEN THIS LOW PRESSURE SYSTEM AND HIGH PRESSURE OVER MISSOURI
WILL ALLOW WINDS TO REMAIN STRONG AND GUSTY THROUGH THE DAY.

ARZ028-036-048-049-058-MOZ115-112300-
/O.EXA.KMEG.WI.Y.0026.000000T0000Z-081212T0000Z/
MISSISSIPPI-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-PEMISCOT-
INCLUDING THE CITIES OF...BLYTHEVILLE...WEST MEMPHIS...
FORREST CITY...HELENA...CARUTHERSVILLE
852 AM CST THU DEC 11 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SUSTAINED WINDS AROUND 25 MPH WITH GUSTS UP TO 40 MPH WILL BE LIKELY
OVER THE ADVISORY AREA TODAY. THESE WINDS MAY BLOW AROUND
UNSECURED ITEMS SUCH AS TRASH CANS AND OUTDOOR LAWN FURNITURE. A
FEW TREE LIMBS MAY ALSO BE BLOWN DOWN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112300-
/O.CON.KMEG.WI.Y.0026.000000T0000Z-081212T0000Z/
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...CORINTH...
IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR...
SAVANNAH
852 AM CST THU DEC 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SUSTAINED WINDS AROUND 25 MPH WITH GUSTS UP TO 40 MPH WILL BE LIKELY
OVER THE ADVISORY AREA TODAY. THESE WINDS MAY BLOW AROUND
UNSECURED ITEMS SUCH AS TRASH CANS AND OUTDOOR LAWN FURNITURE. A
FEW TREE LIMBS MAY ALSO BE BLOWN DOWN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KRM
000 
WWUS74 KMEG 112126
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
326 PM CST THU DEC 11 2008

...STRONG AND GUSTY WINDS WILL CONTINUE ACROSS WEST TENNESSEE AND NORTH
MISSISSIPPI LATE THIS AFTERNOON...

.STRENGTHENING LOW PRESSURE OVER MISSISSIPPI WILL MOVE NORTHEAST TO NORTHERN
GEORGIA BY TONIGHT. THE PRESSURE GRADIENT BETWEEN THIS LOW
PRESSURE SYSTEM AND HIGH PRESSURE OVER MISSOURI WILL ALLOW WINDS
TO REMAIN STRONG AND GUSTY THROUGH THIS EVENING.

ARZ028-036-048-049-058-MOZ115-MSZ001>017-020>024-TNZ001>004-
019>021-048>055-088>092-120000-
/O.CON.KMEG.WI.Y.0026.000000T0000Z-081212T0000Z/
MISSISSIPPI-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...BLYTHEVILLE...WEST MEMPHIS...
FORREST CITY...HELENA...CARUTHERSVILLE...SOUTHAVEN...
OLIVE BRANCH...CORINTH...IUKA...TUNICA...BOONEVILLE...
CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...
ABERDEEN...UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...
HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE...BOLIVAR...SAVANNAH
326 PM CST THU DEC 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SUSTAINED WINDS AROUND 25 MPH WITH GUSTS UP TO 40 MPH WILL
CONTINUE OVER THE ADVISORY AREA LATE THIS AFTERNOON. THESE WINDS
MAY BLOW AROUND UNSECURED ITEMS SUCH AS TRASH CANS AND OUTDOOR
LAWN FURNITURE. A FEW TREE LIMBS MAY ALSO BE BLOWN DOWN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KRM
000 
WWUS74 KMEG 112312
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
512 PM CST THU DEC 11 2008

...WIND ADVISORY HAS BEEN CANCELLED.

.WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO
DECREASE TONIGHT.

ARZ028-036-048-049-058-MOZ115-MSZ001>017-020>024-TNZ001>004-
019>021-048>055-088>092-120015-
/O.CAN.KMEG.WI.Y.0026.000000T0000Z-081212T0000Z/
MISSISSIPPI-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...BLYTHEVILLE...WEST MEMPHIS...
FORREST CITY...HELENA...CARUTHERSVILLE...SOUTHAVEN...
OLIVE BRANCH...CORINTH...IUKA...TUNICA...BOONEVILLE...
CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...
ABERDEEN...UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...
HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE...BOLIVAR...SAVANNAH
512 PM CST THU DEC 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO
DECREASE THROUGH TONIGHT.

$$

PWB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Dec 11, 5:32 AM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Dec 11, 5:32 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
532 AM CST THU DEC 11 2008

.DISCUSSION...

/ISSUED 510 AM CST THU DEC 11 2008/

PRIMARY FORECAST CHALLENGES FOR TODAY WILL BE THE POTENTIAL FOR
ADDITIONAL FLOODING AND ACCUMULATING SNOW CHANCES ACROSS NORTHEAST
MISSISSIPPI.

A STRONG UPPER LOW PRESSURE SYSTEM ALONG THE COASTLINE OF
SOUTHERN LOUISIANA WILL CONTINUE TO LIFT NORTHEAST TODAY AS
SURFACE LOW PRESSURE CURRENTLY OVER SOUTHWEST ALABAMA MOVES
NORTHEAST INTO NORTHWEST GEORGIA. A LARGE AREA OF MODERATE TO
OCASSIONALLY HEAVY RAIN CONTINUES TO FALL OVER SOUTHERN PORTIONS
OF THE FORECAST AREA AS ABUNDANT MOISTURE ADVECTS NORTHWARD. HAVE
ISSUED A FLASH FLOOD WATCH OVER PORTIONS OF NORTHEAST MISSISSIPPI
TODAY AS AN ADDITIONAL 1 TO 3 INCHES OF RAIN MAY FALL OVER AREAS
THAT RECEIVED 4+ INCHES YESTERDAY. THESE HEAVY RAINS WILL ONLY
SERVE TO AGGRAVATE ALREADY FLOODED OR RAIN SWOLLEN
STREAMS...CREEKS...AND RIVERS. THIS FLOOD WATCH WILL REMAIN IN
EFFECT UNTIL 6PM CST THIS EVENING. THERE REMAINS A DEFINITIVE
SHARP EDGE TO THE RAIN SHIELD OVER NORTHERN MISSISSIPPI...WITH
AREAS NORTH AND WEST LIKELY TO REMAIN DRY TODAY.

THE NEXT POTENTIAL WEATHER HAZARD MAY OCCUR THIS AFTERNOON OVER
NORTHEAST MISSISSIPPI WHERE A PERIOD OF ACCUMULATING SNOW IS
POSSIBLE. AS THE UPPER LOW TRACKS JUST TO THE SOUTHEAST...COLDER
AIR ALOFT ASSOCIATED WITH THE UPPER LOW...DYNAMIC COOLING
PROCESSES...AND COOLING FROM MELTING PROCESSES...MAY BRING A
PERIOD OF MODERATE TO POSSIBLY BRIEFLY HEAVY SNOW FOR A FEW HOURS
THIS AFTERNOON OVER NORTHEAST MISSISSIPPI BEFORE PRECIPITATION
COMES TO AN END. LATEST 00Z/06Z SOUNDING INFORMATION FROM
LOUISIANA INDICATES SUFFICIENT COOLING OF THE ATMOSPHERIC PROFILE
HAS ALREADY OCCURRED TO SUPPORT WINTRY PRECIPITATION...AND
SEVERAL STATIONS ACROSS LOUISIANA ARE NOW REPORTING SNOW OR SLEET
ALONG WITH ACCUMULATIONS. THE BIGGEST QUESTION THAT STILL REMAINS
IS HOW FAR NORTH THE DYNAMIC COOLING EFFECTS WITH THE UPPER LOW
OCCURS. AT THIS TIME...THE LATEST RELIABLE MODEL GUIDANCE
INDICATES ENHANCED VERTICAL MOTION BECOMING MAXIMIZED THIS
AFTERNOON WITHIN WHAT APPEARS TO BE A DEVELOPING DEFORMATION ZONE
STRETCHING FROM CENTRAL AND NORTHEAST MISSISSIPPI INTO NORTHWEST
ALABAMA. IF THIS BAND SETS UP WHERE MODELS ARE INDICATING...A
QUICK 1 TO 2 INCHES OF SNOW WILL LIKELY FALL EARLY THIS AFTERNOON
OVER NORTHEAST MISSISSIPPI...WITH THE BEST CHANCES OVER AREAS
SOUTHEAST OF TUPELO. IN FACT...IT IS POSSIBLE THAT ACCUMULATIONS
COULD BE EVEN HIGHER OVER THESE LOCATIONS IN AREAS WHERE THE
DEFORMATION BAND OF SNOW LINGERS LONGEST. THERE STILL REMAIN SOME
UNCERTIANTIES IN EXACTLY WHERE THIS BAND OF HEAVIER SNOW WILL
DEVELOP AND ANY SHIFT SOUTHWARD OF THE TRACK OF THE LOW AND THE
ACCUMULATING SNOWS COULD REMAIN SOUTH OVER CENTRAL/SOUTHERN
MISSISSIPPI INTO CENTRAL ALABAMA. CONFIDENCE HAS BECOME HIGH
ENOUGH THOUGH TO INCLUDE PORTIONS OF NORTHEAST MISSISSIPPI IN A
WINTER WEATHER ADVISORY FOR SNOW THIS AFTERNOON. STAY TUNED FOR
ANY UPDATES LATER THIS MORNING.

DRY HIGH PRESSURE WILL BUILD OVER THE WEEKEND WITH A WARMING TREND
AS SOUTHERLY FLOW RETURNS. THE NEXT CHANCES FOR SHOWERS WILL BE
AS EARLY AS NEXT MONDAY AS MOISTURE INCREASES.

A STRONG ARCTIC COLD FRONT IS STILL ADVERTISED BY MEDIUM RANGE
MODELS TO MOVE ACROSS THE NORTHERN HALF OF THE FORECAST AREA
MONDAY NIGHT BEFORE STALLING OVER SOUTHERN AREAS. A SHALLOW ARCTIC
AIRMASS IS FORECAST BEHIND THE FRONT...SUPPORTED BY A 1040+MB HIGH
PRESSURE OVER THE NORTHERN PLAINS BY TUESDAY. MUCH COLDER AIR WILL
LIKELY FILTER INTO NORTHERN AND CENTRAL PORTIONS OF THE FORECAST
AREA LATER MONDAY NIGHT AND PERSIST THROUGH TUESDAY NIGHT. UPPER
SOUTHWEST FLOW AND WARMER TEMPERATURES ALOFT WILL LIKELY SET THE
STAGE FOR A POTENTIAL FREEZING RAIN SITUATION OVER AREAS ALONG AND
NORTH OF INTERSTATE 40 MONDAY NIGHT THROUGH TUESDAY NIGHT. IT IS
STILL TOO EARLY TO GET INTO THE DETAILS BUT THE POTENTIAL FOR
WINTER WEATHER NEXT WEEK WILL EXIST IN PORTIONS OF THE MID SOUTH.
HAVE INCLUDED THIS POTENTIAL IN THE LATEST FORECAST AS MODELS HAVE
BEEN PERSITENT IN ADVERTISING THIS ARCTIC BLAST FOR THE PAST
SEVERAL MODEL RUNS. IT APPEARS WINTER WILL CONTINUE TO MAKE ITS
PRESENSE FELT AS WE MOVE INTO MID DECEMBER...STAY TUNED.

JLH

&&

.AVIATION...

12Z TAF CYCLE

LOW PRESSURE OVER CENTRAL AL WILL MOVE NORTHEASTWARD AND
STRENGTHEN TODAY...THE LOW IS FORECAST INTO THE CAROLINAS BY THIS
EVENING. RAIN...SOMETIMES HEAVY...WILL AFFECT KTUP BEFORE 20Z WITH
LIFR CEILINGS / VISIBILITIES POSSIBLE. CONDITIONS APPEAR
BORDERLINE WHETHER THE RAIN WILL CHANGE TO SNOW AT KTUP...BUT THE
BEST TIMING APPEARS TO BE BETWEEN 16Z AND 20Z. SKIES WILL CLEAR
FROM THE WEST TODAY AS THE LOW MOVES AWAY WITH VFR CONDITIONS AT
KJBR BY 13Z...KMEM 16Z...AND KMKL 19Z...AND KTUP 00Z. STRONG AND
GUSTY NORTHERLY WINDS WILL DIMINISH THIS EVENING...BECOMING 7 KTS
OR LESS AFT 06Z.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  44  34  49  32 /  20   0   0  10
MKL  43  30  45  26 /  20   0   0   0
JBR  45  31  48  30 /  10  10   0  10
TUP  39  29  47  29 / 100  10   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 PM CST THIS
     AFTERNOON FOR CALHOUN-CHICKASAW-ITAWAMBA-LEE MS-MONROE-
     PONTOTOC-PRENTISS-TISHOMINGO.

     FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ALCORN-CALHOUN-
     CHICKASAW-ITAWAMBA-LEE MS-MONROE-PONTOTOC-PRENTISS-TIPPAH-
     TISHOMINGO-UNION.

TN...NONE.
&&
Hazardous weather outlook, Dec 11, 5:18 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
518 AM CST THU DEC 11 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
518 AM CST THU DEC 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST
MISSISSIPPI THAT WILL REMAIN IN EFFECT UNTIL 6PM CST. MODERATE TO
HEAVY RAIN WILL CONTINUE TO FALL OVER THESE LOCATIONS WITH 1 TO 3
INCHES OF ADDITIONAL RAINFALL POSSIBLE. THIS WILL LIKELY AGGRAVATE
THE ONGOING FLOOD SITUATION ACROSS THESE AREAS.

A WINTER WEATHER ADVISORY FOR SNOW HAS BEEN ISSUED FOR PORTIONS OF
NORTHEAST MISSISSIPPI FROM NOON THROUGH 6PM CST TODAY. RAIN IS
EXPECTED TO GRADUALLY MIX WITH AND CHANGE TO SNOW BY EARLY
AFTERNOON. A PERIOD OF MODERATE SNOW IS LIKELY OVER THE ADVISORY
AREA THIS AFTERNOON WITH SNOW ACCUMULATIONS BETWEEN 1 AND 2 INCHES
EXPECTED. THE SNOW WILL MAINLY ACCUMULATE ON GRASSY SURFACES...BUT
SOME ELEVATED ROAD SURFACES MAY BECOME SLUSHY AND SLIPPERY IN AREAS
WHERE HEAVIER SNOW BANDS PERSIST. PLEASE USE EXTREME CAUTION IF
TRAVELING IN AREAS WHERE SNOW OCCURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 2:01 AM CSTFlash Flood WatchMEGAlcorn, Calhoun, Chickasaw, Itawamba, Lee, Monroe and 5 more15 hr
Dec 11, 4:38 AM CSTWinter Weather AdvisoryMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 2 more7 hr

Nearby

Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.